MS rebound after stopping Tysabri

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

MS rebound after stopping Tysabri

Postby MSUK » Mon Jun 09, 2014 12:54 am

Abnormal inflammatory activity returns after natalizumab cessation in multiple sclerosis.

Gueguen A, Roux P, Deschamps R, Moulignier A, Bensa C, Savatovsky J, Heran F, Gout O.


OBJECTIVE: To characterise recurrence of multiple sclerosis (MS) inflammatory activity during the year following natalizumab (NTZ) cessation..... Read More -
User avatar
Family Elder
Posts: 2501
Joined: Wed Oct 14, 2009 2:00 pm


Re: MS rebound after stopping Tysabri

Postby CureOrBust » Mon Jun 09, 2014 2:31 am

I thought the rebound was pretty much understood.
Natalizumab is an approved medication for highly active multiple sclerosis (MS). Progressive multifocal leukoencephalopathy (PML) may occur as a severe side effect of this drug. Here, we describe pathological and radiological characteristics of immune reconstitution inflammatory syndrome (IRIS), which occurs in natalizumab-associated PML after the cessation of therapy, and we differentiate it from ongoing PML.
User avatar
Family Elder
Posts: 3115
Joined: Wed Jul 27, 2005 2:00 pm
Location: Sydney, Australia

Re: MS rebound after stopping Tysabri

Postby HarryZ » Mon Jun 09, 2014 11:46 am

Kind of places the potential Tysabri user in a difficult position....use the drug for more than 2 years and see the risk of PML climb higher and higher. Stop using the drug to reduce the PML risk and experience a bad rebound effect!! All this and paying over $ 60,000 a year!
User avatar
Family Elder
Posts: 2557
Joined: Tue May 25, 2004 2:00 pm
Location: London, ON, Canada

Return to Tysabri (Antegren or Natalizumab)


  • Related topics
    Last post

Who is online

Users browsing this forum: No registered users

Contact us | Terms of Service